‘Healthy’ mum, 35, died from complications of AstraZeneca Covid vaccine

Don’t miss a thing by getting the Daily Star’s biggest headlines straight to your inbox!

A 35-year-old "loving" mum-of-two who was otherwise healthy, died due to complications caused by the AstraZeneca coronavirus vaccine, a coroner has ruled.

Alpa Tailor, from Enfield, London, fell ill just over a week after getting her first dose in March.

According to the Daily Mirror, the coroner’s court heard that Alpa was complaining of a headache and a day later experienced paralysis on the left side of her body.

Her husband Anish spoke after the inquest and said she took the vaccine to “protect her family”, warning others to seek medical advice if they start to feel ill after their vaccine, even if it’s just a new headache.

He said: “The death of our beloved Alpa has left a huge void in our hearts and our lives, we will all truly miss her unconditional love.

“Alpa was a wonderful wife, loving mother, amazing daughter, sister and friend.

“Life has changed for us in an unimaginable way."

A relative added: “She always had a smile on her face, enthusiastic and very creative.

“Hundreds of hearts have been touched in her 35 years of life. Her laugh is something none of her friends and family can ever forget.

“She was loving, caring, and always put the needs of her children before hers. Her two kids, aged six and 22 months, were her pride and joy.

“She would want nothing but protection and love for them and has created amazing memories that they have to look back at when they are older.

“They will never forget their mummy, as her oldest knows mummy's the brightest star in the sky, and she's always there.”

The inquest heard paramedics rushed Alpa to the National Hospital for Neurology and Neurosurgery on April 8 as she was showing all the symptoms of a stroke, including slurred speech and a facial droop.

  • Topless XR protester set to go on hunger strike to 'stand up to bullies'

Doctors carried out blood tests and quickly diagnosed her with a new syndrome called vaccine-induced immune thrombocytopenia and thrombosis (VITT).

It affects one in 50,000 people under the age of 50 who have had the first dose of AstraZeneca, the inquest heard.

Alpa had surgery that afternoon to relieve pressure on her brain and doctors initially thought she was responding well to treatment.

However, by April 22, intensive care doctors noticed a change in brain function and carried out a CT scan to find massive brain haemorrhaging.

Jonathan Hyam, the neurosurgeon at UCLH who performed Alpa’s surgery said: “A week or so after the surgery I was actually quite optimistic, I thought we had got her through a real nasty condition and I was really surprised when I found out about the tragic demise approximately two weeks afterwards.”

To stay up to date with all the latest news, make sure you sign up to one of our newsletters here.

Professor Scully told the inquest: “Nobody could have considered diagnosing a brand-new syndrome at this stage. It's completely out of the blue."

Senior coroner Mary Hassell said: “She was part of a vaccination programme which has saved many, many lives but very sadly the AstraZeneca vaccination we now know does carry this really rare risk.

“At the time it was not known that there was a risk with one particular vaccine – the AstraZeneca vaccine – especially for younger patients.

“There’s going to be somebody who’s affected by this and this was Alpa. Having heard all the evidence I have no hesitation in saying that she died as a consequence of the vaccination.”

According to the Medicines and Healthcare products Regulatory Agency, as of September 1 there have been 416 cases of VITT and 72 deaths.

  • Family
  • London
  • Covid vaccine

Source: Read Full Article